Alert archive / California / Gale Watches in 2011
Gale Watch 10, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Mar 16, 2011, 2:45 PM PDT. It took effect at Mar 17, 2011, 5:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 16, 2011, 2:45 PM PDT (21:45 UTC)
- In effect from
- Mar 17, 2011, 5:00 PM PDT
- Expired
- Mar 17, 2011, 2:31 AM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
917 WHUS76 KEKA 162145 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 245 PM PDT WED MAR 16 2011 PZZ450-470-475-170545- /O.EXT.KEKA.SC.Y.0029.000000T0000Z-110318T0000Z/ /O.NEW.KEKA.GL.A.0010.110318T0000Z-110318T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 245 PM PDT WED MAR 16 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THURSDAY... ...GALE WATCH IN EFFECT THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM PDT THURSDAY. * WIND: S INCREASING TO 20 TO 30 KT WITH GUST FROM 35 TO 40 KT THU NIGHT AHEAD OF THE NEXT FRONT. * SEAS: W SWELL OF 14 TO 16 FT AT 15 SECONDS. SWELL WILL SUBSIDE ON THU AS STEEP SHORT PERIOD WAVES DEVELOP IN CONJUNCTION WITH NEAR GALE CONDITIONS THURSDAY NIGHT. A POST FRONT SWELL WILL BUILD THROUGH THE WATERS ON FRI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ455-170545- /O.CON.KEKA.SC.Y.0029.000000T0000Z-110320T0400Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 245 PM PDT WED MAR 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY. * WIND: S INCREASING TO 15 TO 25 KT THU NIGHT AHEAD OF THE NEXT FRONT. * SEAS: W SWELL OF 13 TO 15 FT AT 14 SECONDS WILL BUILD TONIGHT TO AS HIGH AS 16 FT AT 15 SECONDS. SWELL WILL SUBSIDE ON THU AS STEEP SHORT PERIOD WAVES DEVELOP IN CONJUNCTION WITH NEAR GALE CONDITIONS. A POST FRONT SWELL WILL BUILD THROUGH THE WATERS ON FRI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
424 WHUS76 KEKA 170353 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 853 PM PDT WED MAR 16 2011 PZZ470-475-171200- /O.CON.KEKA.SC.Y.0029.000000T0000Z-110318T0000Z/ /O.UPG.KEKA.GL.A.0010.110318T0000Z-110318T1200Z/ /O.NEW.KEKA.GL.W.0012.110318T0000Z-110318T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 853 PM PDT WED MAR 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY... ...GALE WARNING IN EFFECT FROM 5 PM THURSDAY TO 5 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THURSDAY TO 5 AM PDT FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY. * WIND: S 25 TO 35 KT WITH GUST TO 40 KT THU EVENING IN ADVANCE OF A FRONT. * SEAS: W SWELL OF 14 TO 15 FT AT 15 SECONDS TONIGHT. SWELL WILL SUBSIDE ON THU AS STEEP SHORT PERIOD WAVES DEVELOP IN CONJUNCTION WITH GALE CONDITIONS THURSDAY NIGHT. A POST FRONT SWELL WILL BUILD THROUGH THE WATERS ON FRI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-171200- /O.CON.KEKA.SC.Y.0029.000000T0000Z-110318T0000Z/ /O.CON.KEKA.GL.A.0010.110318T0000Z-110318T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 853 PM PDT WED MAR 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY. A GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. * WIND: S INCREASING TO 20 TO 30 KT WITH GUST TO 35 TO 40 KT THU NIGHT AHEAD OF THE NEXT FRONT. * SEAS: W SWELL OF 14 TO 16 FT AT 15 SECONDS TONIGHT. SWELL WILL SUBSIDE ON THU AS STEEP SHORT PERIOD WAVES DEVELOP IN CONJUNCTION WITH NEAR GALE CONDITIONS THURSDAY NIGHT. A POST FRONT SWELL WILL BUILD THROUGH THE WATERS ON FRI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ455-171200- /O.CON.KEKA.SC.Y.0029.000000T0000Z-110320T0400Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 853 PM PDT WED MAR 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY. * WIND: S INCREASING TO 15 TO 25 KT THU NIGHT AHEAD OF THE NEXT FRONT. * SEAS: W SWELL OF 13 TO 15 FT AT 14 SECONDS TONIGHT. SWELL WILL SUBSIDE ON THU AS STEEP SHORT PERIOD WAVES DEVELOP IN CONCERT WITH 15 TO 25 KT OF WIND. A POST FRONT SWELL WILL BUILD THROUGH THE WATERS ON FRI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
159 WHUS76 KEKA 170931 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 231 AM PDT THU MAR 17 2011 PZZ450-171745- /O.CON.KEKA.SC.Y.0029.000000T0000Z-110318T0000Z/ /O.UPG.KEKA.GL.A.0010.110318T0000Z-110318T1200Z/ /O.EXA.KEKA.GL.W.0012.110318T0000Z-110318T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 231 AM PDT THU MAR 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM THIS AFTERNOON. * WINDS: S INCREASING TO 20 TO 30 KT WITH GUST TO 40 KT TONIGHT IN ADVANCE OF A FRONT. * SEAS: W SWELL OF 10 TO 12 FT AT 14 SECONDS TODAY. STEEP SHORT PERIOD SEAS WILL BUILD ON TOP OF THE SWELL IN CONJUNCTION WITH DEVELOPING GALES TONIGHT. A LARGE POST FRONTAL SWELL WILL IMPACT THE AREA ON FRI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-475-171745- /O.CON.KEKA.SC.Y.0029.000000T0000Z-110318T0000Z/ /O.CON.KEKA.GL.W.0012.110318T0000Z-110318T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 231 AM PDT THU MAR 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM FRIDAY... A GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM THIS AFTERNOON. * WINDS: S INCREASING TO 30 TO 40 KT WITH GUST TO 45 KT TONIGHT IN ADVANCE OF A FRONT. * SEAS: W SWELL OF 10 TO 13 FT AT 13 SECONDS TODAY. STEEP SHORT PERIOD SEAS WILL BUILD ON TOP OF THE SWELL IN CONJUNCTION WITH DEVELOPING GALES TONIGHT. A LARGE POST FRONTAL SWELL WILL IMPACT THE AREA ON FRI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-171745- /O.CON.KEKA.SC.Y.0029.000000T0000Z-110320T0400Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 231 AM PDT THU MAR 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM SATURDAY. * WINDS: S 15 TO 25 KT TONIGHT IN ADVANCE OF A FRONT. WINDS WILL GUST TO 30 KT...EXPECT TO 40 KT AROUND CAPE MENDOCINO. * SEAS: W SWELL OF 11 TO 13 FT AT 14 SECONDS TODAY. STEEP SHORT PERIOD SEAS WILL BUILD ON TOP OF THE SWELL IN CONJUNCTION WITH DEVELOPING GALES TONIGHT. A LARGE POST FRONTAL SWELL WILL IMPACT THE AREA ON FRI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Mar 16, 9:40 AM PDT, 5 hours 5 minutes earlier.
Area forecast discussion, Mar 16, 9:40 AM PDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 940 AM PDT WED MAR 16 2011 .SYNOPSIS...THE WET PATTERN WILL CONTINUE INTO THE WEEKEND AS A SERIES OF STORMS MOVES THROUGH THE PACIFIC NORTHWEST. && .UPDATE...THUNDERSTORM THREAT WILL BE THE MAIN FOCUS FOR THE REMAINDER OF THE DAY. SHORTWAVE RESPONSIBLE FOR CONVECTION EARLY THIS MORNING IS CURRENTLY MOVING OVERHEAD. THE MAIN UPPER TROUGH (AND ASSOCIATED COLD CORE) IS YET TO MOVE OVER THE AREA...AND WILL HAPPEN LATER TODAY. CLEARING BEHIND THE INITIAL SHORTWAVE WILL LEAD TO SOME SUN...WHICH WILL FURTHER DESTABILIZE THE ATMOSPHERE. THIS WILL NOT TAKE MUCH WITH CONVECTIVE TEMPS ONLY IN THE LOWER 50S. THE MAIN THREAT FROM THESE STORMS WILL BE SMALL HAIL...ENOUGH OF WHICH TO COVER THE GROUND IN MANY CASES. OF SECONDARY CONCERN IS THE WINTER WEATHER ADVISORY FOR SNOW SET TO EXPIRE AT 11 AM. SNOW LEVELS MAY FALLEN TO AROUND 3500 FT...BUT THE BULK OF THE STEADY PRECIP HAS ENDED AND WILL CANCEL THE WSW EARLY. CONVECTIVE SHOWERS MAY DRIVE SNOW LEVELS DOWN BELOW 3000 FT...BUT ADDITIONAL ACCUMULATIONS WILL BE LOCALIZED AND UNDER 2 INCHES. JCA && ---------------------------------------------------------------- PREV DISCUSSION... /ISSUED 504 AM PDT WED MAR 16 2011/ DISCUSSION...MAIN FCST CONCERNS TODAY ARE CONVECTION AND SNOW SHOWERS. 120 KT UPPER LEVEL JET AND AND COLD TROUGH MOVING OVER THE AREA WILL PROVIDE A DECENT ENVIRONMENT FOR SOME HEAVY SHOWERS WITH SOME SMALL HAIL. A FEW LIGHTNING STRIKES ARE POSSIBLE AS WELL. CURRENT RADAR SHOWS SHOWERS DEVELOPING OVER THE WATERS AND SOME OF THEM ARE MOVING ONSHORE ALREADY. A FEW LIGHTNING STRIKES HAVE ALREADY BEEN OBSERVED OVER THE WATERS. THE PEAK OF THE CONVECTION IS EXPECTED TO AROUND MIDDAY WHEN THE UPPER LEVEL TROUGH PASSES OVERHEAD. THE WINTER WEATHER ADVISORY CURRENTLY OUT STILL LOOKS GOOD...NSSL OBSERVED SNOW LEVELS ARE SHOWING SNOW LEVELS HAVE FALLEN TO AROUND 4000 FT. SHOWERS ARE EXPECTED TO BRING AN ADDITIONAL 1 TO 3 INCHES OF SNOWFALL TO THE UPPER TRINITY RIVER OVER 3000 FT THIS MORNING. THE MAIN STEM RIVERS ARE CONTINUING TO RISE WHILE MOST OF THE SMALLER ONES HAVE CRESTED AND ARE ON THEIR WAY DOWN. FORECASTS SHOW THE MAIN STEM RIVERS GETTING WITHIN A COUPLE FEET OF ACTION STAGE SO THIS WILL NEED TO BE MONITORED THROUGH THE DAY TODAY. SHOWERS WILL DIMINISH THIS AFTERNOON AND OVERNIGHT FOR A BRIEF BREAK. MODELS ARE IN DECENT AGREEMENT BRINGING ANOTHER COLD FRONT ACROSS THE AREA THURSDAY MORNING WHICH BRINGS A QUICK SHOT OF RAIN AND SNOW. FOR NOW QPF AMOUNTS ARE EXPECTED TO BE LOW ENOUGH TO STAY BELOW ADVISORY LEVEL...BUT THIS WILL NEED TO BE LOOKED AT MORE CLOSELY BY THE DAY SHIFT. MODELS ARE IN GENERAL AGREEMENT THAT SNOW LEVELS WILL BE AROUND 2000 TO 2500 FT...ALTHOUGH THE 06Z GFS BRINGS THEM DOWN AROUND 1500 FT. THIS WILL NEED TO BE WATCHED...BUT FOR NOW APPEARS TO BE AN ANOMALY. LATE THURSDAY NIGHT INTO FRIDAY MORNING THE NEXT SYSTEM MOVES ACROSS THE AREA. INITIALLY SNOW LEVELS ARE AROUND 3000 FT FALLING TO AROUND 2000 FT FRIDAY NIGHT. THE ECMWF IS PERSISTENTLY SHOWING A SLOWER TIMING ON THE SYSTEM WITH SIGNIFICANTLY MORE QPF. BEHIND THIS FRONT MODELS CONTINUE TO STRUGGLE WITH THE PLACEMENT OF THE UPPER LEVEL LOW SO KEPT LOW END CHANCE POPS IN PLACE AND MADE FEW CHANGES. THIS THREAT IS CURRENTLY HIGHLIGHTED IN THE HWO AND WILL LET LATER SHIFTS RE- EVALUATE AS THE EVENT NEARS. MKK AVIATION...SHOWERS WILL DOMINATE THE LANDSCAPE TODAY IN A POST FRONTAL REGIME. CONVECTION WILL BE A THREAT AT THE COASTAL AIRPORTS, MAINLY N OF THE CAPE. FLYING CONDITIONS ARE EXPECTED TO BE MVFR AND VFR PREDOMINATELY. PERIODS OF IFR ARE POSSIBLE AT ACV AND CEC DURING HEAVIER SHOWERS. UKI WILL ALSO HAVE SHOWERS MOVE THROUGH, BUT IS NOT EXPECTED TO HAVE CONVECTION THAT LEADS TO THUNDERSTORMS. BFG MARINE...MODELS CONTINUE TO CONVERGE ON THE WIND FORECAST, AS COMPARED WITH THE LAST FEW NIGHTS. WINDS WILL DIMINISH TODAY IN THE WAKE OF A FRONT, BUT WILL INCREASE AGAIN BY THU NIGHT AS THE NEXT FRONT CLOSES IN. POST FRONTAL SWELL WILL BUILD THROUGH THE DAY, THEN SUBSIDE ON THU. NEAR GALE CONDITIONS ARE LIKELY BY THU NIGHT ACROSS ALL WATERS, WITH GALE CONDITIONS BEING MOST PROBABLE OVER THE NRN OUTER WATERS. GALE WARNINGS WILL LIKELY BE HOISTED WITH THE AFTERNOON PACKAGE. GALES WILL BE SHORT LIVED AHEAD OF THE FRONT, THEN DIMINISH QUICKLY IN ITS WAKE. POST FRONT SWELL WILL BE BUILDING THROUGHOUT THE WATERS BY FRI, POSSIBLY WARRANTING A HAZ SEAS WARNING. SWELL IS EXPECTED TO SUBSIDE LATE IN THE WEEKEND. THE WW3 INDICATES A LONG PERIOD SWELL MOVING INTO THE WATERS BY MON. THIS FALLS IN LINE WITH NCEP/OPC FORECAST CHARTS AS A HURCN FORCE LOW DEVELOPS OVER THE WRN PAC. TIMING OF THIS LONG PERIOD EVENT COULD COINCIDE WITH A WEAK RIDGE AND WEAK NORTHERLY FLOW OVER THE AREA. THIS WILL NEED TO MONITORED CLOSELY OVER THE NEXT FEW DAYS. BFG && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY UNTIL 9 PM PDT SATURDAY PZZ450-455-470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 16, 9:48 AM PDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 948 AM PDT WED MAR 16 2011 CAZ001-002-171700- REDWOOD COAST-MENDOCINO COAST- 948 AM PDT WED MAR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ALONG THE COAST TODAY WILL PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ003-004-076-171700- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 948 AM PDT WED MAR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS TODAY MAY CONTAIN SMALL HAIL. SCATTERED SNOW SHOWERS WILL FALL AS LOW AS 3000 FT WITH UP TO A COUPLE INCHES OF ADDITIONAL ACCUMULATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY NIGHT INTO FRIDAY SNOW LEVELS WILL FALL TO AROUND 2500 FEET WITH SIGNIFICANT ACCUMULATIONS POSSIBLE. PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS DEVELOPING SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
In the hours before
Local storm report, Mar 16, 9:28 AM PDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
928 AM PDT WED MAR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM HAIL GASQUET 41.85N 123.97W
03/16/2011 E0.25 INCH DEL NORTE CA PUBLIC
THUNDERSTORMS LASTING ABOUT 40 MINUTES WITH FREQUENT
LIGHTNING...HOME TACKING SEVERAL STRIKES...HAIL BALLS A
LITTLE LARGE BUT LESS THAN 1/2 INCH. CONVECTION MOVING
NORTHWARD.
&&
ASHFORDLocal storm report, Mar 16, 9:36 AM PDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
936 AM PDT WED MAR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HAIL 8 SE DINSMORE 40.40N 123.48W
03/16/2011 E0.25 INCH TRINITY CA TRAINED SPOTTER
NONE
&&
MKNLocal storm report, Mar 16, 9:51 AM PDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
951 AM PDT WED MAR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM HAIL 1 E SHELTER COVE 40.03N 124.03W
03/16/2011 M0.25 INCH HUMBOLDT CA PUBLIC
WHITETHORN JUNCTION AT 1000 FEET. SMALL HAIL ACCUMULATED
ON GROUND.
0942 AM HAIL 1 SW CRESCENT CITY 41.74N 124.21W
03/16/2011 M0.25 INCH PZZ450 CA TRAINED SPOTTER
OCCURRED ABOUT 925 AM...SMALL HAIL.
&&
ACTUAL SPOTTER H15 CALLED AT 0940 AM AT WHITETHORN JUNCTION.
ASHFORDLocal storm report, Mar 16, 12:44 PM PDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1244 PM PDT WED MAR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM SNOW 11 WSW CARRVILLE 41.01N 122.91W
03/16/2011 U0.0 INCH SISKIYOU CA PUBLIC
ACTUALLY ABOUT 2 WEST OF COVINGTON MILL AT 3400 FEET.
HEAVY SNOW FLURRIES.
1215 PM HAIL 8 S MAPLE CREEK 40.65N 123.90W
03/16/2011 M0.25 INCH HUMBOLDT CA TRAINED SPOTTER
IN KNEELAND AT 2500 FEET. HEAVY SHOWER PASSING WITH SMALL
HAIL.
&&
ASHFORDThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 8:18 AM PDT | Special Weather Statement | EKA | 42 min | |
| Mar 16, 3:24 PM PDT | Winter Storm Watch | EKA | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.